Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Taking birth control. Have abnormal periods. Family history of cervical cancer. Why is this happening?

I m 20 years old and I m on birth control . My periods were regular except for the past few months my period has been lasting around 3 weeks plus, changing colors from bright red to dark brown from light to heavy, it changes everyday. Cervical cancer runs in my family as well thats why I m worried. Do u have any idea on why this could be happening? Its become very frustrating since I have no idea of what s wrong.
Asked On : Mon, 25 Mar 2013
Answers:  1 Views:  9
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Firstly, as you are on birth control, it is likely that you experience certain menstrual disturbances. If the birth control you are on is the culprit, you may have to switch to something more convenient. As you have a family history of cervical cancer, it is ideal that you get regular screening done early on so that you can stay assured. Please remember that early diagnosis of any suspicious change can help in timely treatment and therefore, you need not have any apprehension. Please consult a gynecologist for further assistance. Hope this helps. Good luck.
Answered: Fri, 19 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor